NGC Update Service: June 8, 2015

National Guideline Clearinghouse (NGC)

June 8, 2015

New This Week

Guideline Summaries

American Academy of Otolaryngology - Head and Neck Surgery Foundation

National Institute for Health and Care Excellence (NICE)

Pediatric Oncology Group of Ontario

Program in Evidence-based Care


Announcements

Conference News

  • The Guidelines International Network (G-I-N) 12th annual conference will take place from October 7–10, 2015 in Amsterdam. The theme is "Engaging all stakeholders. Guidelines from a societal perspective." To register and book a pre-conference course, visit the G-I-N Conference Web site.
  • The Agency for Healthcare Research and Quality (AHRQ) is excited to announce that its research conference will be held October 4–6, 2015, in Crystal City, VA. The conference will bring authorities in health care research and policy together to participate in sessions focused on addressing today's challenges in improving quality, safety, access and value in health care. Visit the conference home page for more information.
  • The Guidelines International Network North America (G-I-N NA) continues to sponsor a monthly webinar series on topics of interest to the North American guideline community. Information on upcoming webinars, as well as audio files and slides from past webinars, is available on the G-I-N Web site.

NGC Spotlight

  • Visit the Hospital-Acquired Conditions page for evidence-based resources available on the NGC Web site to assist users in the prevention of CMS-identified hospital-acquired conditions.

Health Awareness Topics - June 2015

U.S. Food and Drug Administration (FDA) Advisory

  • May 28, 2015: Unintentional Injection of Soft Tissue Filler into Blood Vessels in the Face: FDA Safety Communication - Risk of Serious Patient Injury: The FDA has reviewed information that suggests unintentional injection of soft tissue fillers into blood vessels in the face can result in rare, but serious side effects. Unintentional injection can block blood vessels and restrict blood supply to tissues. Sometimes this can result in embolization. This means the filler material has traveled to other parts of the body. This can cause vision impairment, blindness, stroke and damage and/or death of the skin (necrosis) and underlying facial structures. FDA is working with manufacturers to update their labeling.

NGC's Sister Resource

Look for Quality Measures in AHRQ's National Quality Measures Clearinghouse (NQMC).